Effexor withdraw

Discussion in 'Therapy and Medication' started by claycad, Jun 25, 2007.

  1. claycad

    claycad Well-Known Member

    Okay, I decided to stop taking my effexor for several reasons. I was on 225mg and abruptly went down to only 75mg about 4 days ago. It hasn't been bad, but today I had some vertigo and ringing in the ears. I'm assuming these are due to withdraw. It isn't so bad, nothing I can't handle, but was wondering if this is just the tip of the iceberg or as long as I keep stepping down in dosage it won't get much worse. Also, because of my situation at the moment, I don't have access to my shrink or therapist for about two months, which doesn't help much. Any advice on how to sooth the withdraw symptoms?
     
  2. Esmeralda

    Esmeralda Well-Known Member

    Well, why did you stop taking the drug? You know of course that stopping quickly can be very bad, and you should probably consult a doc. That said, when I am off my Zoloft for a few days, I don't have the ringing in the ears, but I DO have the dizziness, which is disconcerting. My Mom had the same coming off Celexa... don't really know why. Treatment-wise, sorry I can't help :)
     
  3. claycad

    claycad Well-Known Member

    I took Zoloft several years ago, and when I stopped taking it I had no withdraw symptoms. I am stopping the Effexor because I don't think it helps me to the point that it is worth shelling out the money for it (I don't have insurance to help pay for it). I am a college student and have been getting free sample packs from a free mental health place in the city I go to college. Now I am home with my parents for the summer and the clinic didn't have enough samples to last the entire summer so the doc wrote me a script for it, which I'm not getting filled because it is more money then I am willing to pay.

    Not too mention I've recently been reading about it to see what the withdraw symptoms would be like, and I found out a lot of info that had I known about I would have not started taking Effexor in the first place. Not too mention I don't believe I have clinical depression in the first place. I am depressed, just no clinically depressed, and I don't believe medication can help. I didn't feel much different when I was talking the Effexor then I did before I was taking it, and since I've cut back on my dosage I don't feel any different mood wise.
     
  4. TheBLA

    TheBLA Well-Known Member

    I take Effexor 150 mg I think and I used to have withdrawal symptoms, not physical, but I'd get really depressed. But now, I don't seem to get any symptoms at all when I stop taking it now. :unsure::unsure::unsure:
     
  5. mortdesinos

    mortdesinos Well-Known Member

  6. TheBLA

    TheBLA Well-Known Member

    Thats really interesting because I don't think I suffer from any withdrawal symptoms anymore. Only thing is that I think I'm more tired and sleepy than usual.

    Although now, I just take it every now and then, maybe thats why?

    I don't think I've had any withdrawal symptoms at all.
     
  7. Flight

    Flight Well-Known Member

    Weird. I was at 225 mg a day when I was 16, and I feel like it never helped with my depression or lack of concentration. When I initially started my dosage, I remember feeling just a touch dizzy, but that subsided and I felt no other side effects. No lack of sex drive, no dry mouth, and most of all, no lack of overwhelming depression.

    I went off the effexor fairly quickly, years later. I think my doctor advised me as the manufacturer prescribed (4 - 6 week taper period?) and I felt absolutely no change in mood or health.

    So apparently I'm more or less immune to effexor. Strange, after thinking it was such a weak drug all these years, I hear how it has such strong effects on people.

    ...I always felt like I worked out my depression on my own. It was hard as hell, but I had to come to understand a lot of things about life before I could move on. I changed, philosophically. I never felt like that stupid drug helped. Never gave me focus, never made me feel happy or content without reason, never stopped the voice inside from ripping at me.

    It didn't help one iota. I have major clinical depression, and am very prone to feelings of self-harm and depression. But they don't last. I understand myself, and can (sometimes) control my intense emotions and feelings of void. Through thought and understanding, I probably appreciate life more than most people I know.

    After reading that link provided by outofthepicture, I realise how lucky I am. The one and only immunity I've ever had... ends up saving my sanity.

    Ok, my post added nothing to the discussion, and might just upset people more. But it's my experience and I wanted to share it.
     
  8. gentlelady

    gentlelady Staff Alumni

    Thank you for sharing your experience with us. It just goes to show that meds effect people in different ways. Some may have intense reactions while others have none at all.
     
  9. Leth

    Leth Member

    Nobody should stop taking an antidepressant without consulting with their doctor first. I stopped taking effexor a few yrs ago on my own, and the withdrawl symtoms were bad. Night sweats, tremors, and the worst nightmares every night, some would repeat as soon as I went back to sleep. Happened for 2 weeks.